Morning Nausea (not preggo) and low grade fever

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 9/3/2008 4:31 PM (GMT -7)   
I just went to my GI last Thurs for my monthly ck, he lowered my pred from 30 to 20, starting the next day I woke up and felt a little  quezy for about an hour or so and it went away, i've still been able to go to work ect, anyways it's gotten worse every day since, today was the worst, lasted about 3 hrs or so and I even had to go home from work because I felt that bad, I dont call in or leave work sick ever! I took a pregnancy test and it's negative, so not that. Call the dr he wanted to see me, he said I've lost 3lbs since thurs, and I had a temp of 100, he said he wasn't sure what was wrong, could have an infection (an infection has never made me nauseated before) or could possibly have an abcess, altho I'm not having any pains, diareaha, ect. Anyone have any ideas?? He did give me two antibiotics to take and said that If I didn't feel better in two days to call him and we would do a CT scan to see if I had an abcess or not. 
 
Tannie 26 yrs
dx May 08 taking 20mg Prednisone,trying to taper, 100mg 6-mp, Asacol 6 twice a day, Remicade. 


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 9/3/2008 7:33 PM (GMT -7)   
Prednisone can be such a tricky drug! I would keep your doctor's advice in mind, but here's my experience - it may ease your mind a bit... or just make you mad at the Prednisone...

I'm at 20mg Prednisone right now myself. I've been tapering down for a few weeks from the 40mg dose they sent me home from the hospital with. I take my Prednisone early-ish in the day - usually between 11am and 2pm. I have found that for the last 3 consecutive nights that around 10 or 11 o'clock I start to get a splitting headache right between/behind my eyeballs, and within an hour or two of that - I start feeling queasy. I haven't thrown up yet, but that first night it was really bad and I had the trashcan standing by.

I don't have a cut and dry answer, but it strikes me as more than a coinsidence that we're both tapering down from 20mg and getting queasy... it might be happening to us at different times of day - but still. And, for the record, I am NOT pregnant. I haven't been very diligent about checking my temperature during these queasy times, but I will for the next couple days to see if that's happening too. With the fevers, I would be more inclined to think that the crohn's would be to blame there... guts can get pretty mad when you start taking away that Prednisone. I would NOT immediately suspect any of the complications that your doc eluded to right off the bat, and it sucks that he slammed you on antibiotics, but I do understand his perspective...he has to be super careful with you because of the Remicade (as my doc is with the Humira).

I don't know if that helps or serves to further confuse the situation, but I would not freak over a possible abscess or infection before I ruled out the possibility that it is the Prednisone causing the problem. I hate to say it, but in your shoes I would probably ask to up the Prednisone back to the 30mg for a week to see if the problems stopped before I started the antibiotics. Might be too late for that now, but it's something to keep in mind if the antibiotics don't ease the symptoms. Maybe you're like me and just need to taper REALLY slowly off the Prednisone...

Good luck to you... you'll be in my thoughts.
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 9/4/2008 10:24 AM (GMT -7)   
Thanks Marianne, I mentioned to the dr the possibility of the pred taper making me sick, he really didn't think that was what it was, I told him it was weird how it started the day after the drop. I have read online that if your body isn't getting enough you could feel sick. I take my pred around 8:30 or 9am, so by the time i get up in the mornings it has had plenty of time to wear off. He did give me an extra script for 5 mg and told me to try 25mg for two weeks, so won't really know if its the pred or antibiotics making me better. Took my first dose of Cipro and Flagyl last night, still woke up quezy today, we will see how tomorrow goes! I don't think my dr really thinks I have an abscess because i'm not in any pain and don't have any diareaha. This darn disease sucks!!
 
Tannie 26 yrs
dx May 08 taking 20mg Prednisone,trying to taper, 100mg 6-mp, Asacol 6 twice a day, Remicade. 


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 9/4/2008 10:27 AM (GMT -7)   
just thought about it, not sure if your name is Marianne or if that's who your qoute is from. lol if not sorry!!! haha
 
Tannie 26 yrs
dx May 08 taking 20mg Prednisone,trying to taper, 100mg 6-mp, Asacol 6 twice a day, Remicade. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:36 PM (GMT -7)
There are a total of 2,736,123 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
286 Guest(s), 9 Registered Member(s) are currently online.  Details
tickcheckguy, Sarebear89, astroman, NiceGuyEddie, rocckyd, Huddie, maddysmom2015, myrawens, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer